| Model Number |
IMPELLA 5.0 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Sepsis (2067)
| Date of Event |
06/10/2022
Type of Reportable Event
Death
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.
Event or Problem Description
The user facility reported a patient with post cardiotomy cardiogenic shock/low cardiac output syndrome was on an impella 5.0 for mechanical circulatory support.It was reported that site bleeding was observed during this process and hemostasis was achieved through surgery.It was reported that the patient became febrile thought the night.It is unknown how the complication was managed.The procedural outcome noted that the patient expired.There is not enough information to exclude the impella device as an associated factor in the patient's demise.